Alert archive / Alabama / Special Marine Warnings in 2021

Special Marine Warning 77, NWS Mobile, AL

April 10, 2021

NWS Mobile, AL issued this special marine warning at Apr 10, 2021, 7:30 AM CDT. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2021, 7:30 AM CDT (12:30 UTC)
Expired
Apr 10, 2021, 9:00 AM CDT
In force
90 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
50.0 mph

The radar

The Eglin Afb radar (KEVX), 102 km from the middle of the area, began a volume at 12:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 0.5 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 276 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-541 J/kg
Mixed-layer LCL
1046 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
276 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

358 
WHUS54 KMOB 101230
SMWMOB
GMZ634>636-650-655-670-675-101400-
/O.NEW.KMOB.MA.W.0077.210410T1230Z-210410T1400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
730 AM CDT Sat Apr 10 2021

The National Weather Service in Mobile has issued a

* Special Marine Warning for...
  Coastal waters from Okaloosa-Walton County Line to Pensacola FL out
  20 NM...
  Coastal waters from Pensacola FL to Pascagoula MS out 20 NM...
  Eastern Choctawhatchee Bay...
  Pensacola Bay Area including Santa Rosa Sound...
  Waters from Okaloosa-Walton County Line to Pensacola FL from 20 to
  60 NM...
  Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM...
  Western Choctawhatchee Bay...

* Until 900 AM CDT.

* At 728 AM CDT, severe thunderstorms capable of producing
  waterspouts were located along a line extending from near East Bay
  to 19 nm southwest of Oriskany Reef to 30 nm south of Farewell
  Buoy, moving southeast at 60 knots.

  HAZARD...Waterspouts, wind gusts in excess of 50 knots, and small 
           hail.

  SOURCE...Radar.

  IMPACT...Waterspouts can easily overturn boats and create locally 
           hazardous seas. Boats could suffer significant structural 
           damage in high winds. Small craft could capsize in 
           suddenly higher waves.

* Locations impacted include...
  Highway 331 Bridge, Shalimar, Destin, East Bay, Okaloosa Pier,
  Navarre Beach, West Choctawhatchee Bay, East Santa Rosa Sound,
  Okaloosa Deep Water Reef and Oriskany Reef.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 800 AM CDT for northwestern
Florida...and the adjacent coastal waters.

&&

LAT...LON 2922 8798 2939 8806 3034 8710 3039 8652
      3039 8659 3035 8709 3049 8700 3040 8701
      3040 8660 3041 8659 3043 8664 3048 8648
      3052 8650 3041 8604 3040 8652 3037 8639
      2926 8640 2939 8667
TIME...MOT...LOC 1228Z 309DEG 58KT 3051 8693 2986 8731 2962 8805 

WATERSPOUT...POSSIBLE
HAIL...<.75IN
WIND...50KTS

$$

Black
1 follow-up statement
115 
FZUS74 KMOB 101332
MWSMOB

Marine Weather Statement
National Weather Service Mobile AL
832 AM CDT Sat Apr 10 2021

GMZ634>636-650-655-101342-
/O.CAN.KMOB.MA.W.0077.000000T0000Z-210410T1400Z/
832 AM CDT Sat Apr 10 2021

...THE SPECIAL MARINE WARNING IS CANCELLED...

The affected areas were...
Coastal waters from Okaloosa-Walton County Line to Pensacola FL out
20 NM...
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM...
Eastern Choctawhatchee Bay...
Pensacola Bay Area including Santa Rosa Sound...
Western Choctawhatchee Bay...

The thunderstorms have moved out of the warned area and no longer 
pose a significant threat to boaters.

LAT...LON 2922 8798 2923 8798 2939 8806 2958 8775
      2989 8678 3005 8644 3004 8640 2926 8640
      2936 8648 2939 8667
TIME...MOT...LOC 1332Z 309DEG 58KT 2986 8602 2922 8641 2898 8714 

$$

GMZ670-675-101400-
/O.CON.KMOB.MA.W.0077.000000T0000Z-210410T1400Z/
832 AM CDT Sat Apr 10 2021

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 900 AM CDT...

For the following areas...
Waters from Okaloosa-Walton County Line to Pensacola FL from 20 to 60
NM...
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM...

At 832 AM CDT, severe thunderstorms capable of producing waterspouts
were located along a line extending from 22 nm southwest of Panama
City Beach to 45 nm south of Okaloosa Deep Water Reef to 64 nm south
of Oriskany Reef, moving southeast at 60 knots.

HAZARD...Waterspouts, wind gusts in excess of 50 knots, and small 
         hail.

SOURCE...Radar indicated.

IMPACT...Waterspouts can easily overturn boats and create locally 
         hazardous seas. Boats could suffer significant structural 
         damage in high winds. Small craft could capsize in suddenly 
         higher waves.

Locations impacted include...
Okaloosa Deep Water Reef.

LAT...LON 2922 8798 2923 8798 2939 8806 2958 8775
      2989 8678 3005 8644 3004 8640 2926 8640
      2936 8648 2939 8667
TIME...MOT...LOC 1332Z 309DEG 58KT 2986 8602 2922 8641 2898 8714 

WATERSPOUT...POSSIBLE
HAIL...<.75IN
WIND...50KTS

$$
Black

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Apr 10, 2:58 AM CDT, 4 hours 32 minutes earlier.

Area forecast discussion, Apr 10, 2:58 AM CDT, 4 hours 32 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
258 AM CDT Sat Apr 10 2021

.NEAR TERM UPDATE /Now Through Sunday/...A significant severe
weather event will unfold over the region through this morning as a
couple of lines of strong to severe thunderstorms move from west to
east across the area. The most likely impacts from these storms will
be damaging straight line winds but large hail and a brief tornado
or two are also possible. The cause of this upcoming event is
associated with an upper trof over the Plains advancing towards the
Mississippi River valley through Saturday morning along with the
important interaction of two upper jets and unusually favorable
thermodynamics over the region. The first of these upper jets is
located in the eastern portion of the upper trof and strengthens
while the second upper jet will be in place over Texas into the
northwestern Gulf. As the upper trof advances eastward, this brings
the favored right entrance region of the upper jet on the eastern
portion of the upper trof into phase with the favored left exit
region of the southern stream jet, resulting in what's known as a
"coupled jet structure" with a region of strong upper level
divergence. Currently, a broken line of strong to severe thunderstorms
extends southwestward from northern Clarke County, AL across SE MS
with another line developing upstream over central MS and LA. As
the coupled jet structure evolves, these two lines of storms may
merge into one line as they move across the region this
morning...likely exiting east before noon today. Despite the late
night/early morning timing, significant instability will be
present along and ahead of the system with MLCAPE values of
1500-2500 J/kg, potentially even higher, along with a large dome
of rain cooled air which develops immediately in the wake of the
fast advancing storms. Another important ingredient in this severe
weather event is that unusually steep lapse rates around 8C/km
from 800-650 mb are noted in model soundings ahead of the
approaching line. In addition, 0-6 km bulk shear values will be
50+ knots, and 0-3 km helicity values will be around 300 m2/s2,
potentially 400 m2/s2. Damaging winds, large hail and brief
tornadoes are all possible as the storms move through. Through
tonight, the Storm Prediction Center (SPC) has a Moderate Risk for
interior southeast Mississippi and much of southwest Alabama,
with an Enhanced Risk over nearly all of the remainder of the
area. For Saturday morning, SPC has an Enhanced Risk along and
east of I-65 with a slight risk over much of the remainder of the
area as the squall line and leading supercells move through the
remainder of the area. Please ensure that you have a way to
receive weather alerts and warnings for this weather event.
Categorical pops remain in place this morning, then dry conditions
develop first over western portions of the area early Saturday
afternoon then the remainder of the area later in the afternoon.
Dry conditions are expected to prevail Saturday night into Sunday.
A High Surf Advisory is in effect from 1 am tonight until 7 am
Sunday due to breaking waves of 5 to 7 feet in the surf zone. A
High Risk of rip currents remains in effect through Sunday
afternoon as well. Lows tonight will be in the lower 60s except
for mid 60s at the coast. Highs on Saturday will be mostly in the
mid to upper 70s. Lows Saturday night range from the lower to mid
50s along and west of I- 65 with mid 50s to lower 60s further to
the east. Highs on Sunday mainly range from the upper 70s to lower
80s. /29

&&

.SHORT TERM /Sunday night Through Monday night/...A broad upper
level ridge builds over the region, and weak surface high pressure
slides east over the deep south Sunday night creating fair skies and
a light northeast to easterly wind flow. A moist low level return
flow develops Monday as surface high pressure shifts southeastward
over the Florida Peninsula. A weak frontal boundary sags into SE MS
and SW AL late Monday night bringing with it a slight chance of rain
showers over the coastal counties of AL and FL as well as portions
of SE MS.

Overnight lows will trend cooler than normal Sunday night with upper
40s to lower 50s expected inland and mid 50s to low 60s expected
near and along the Gulf coast. Lows will trend warmer Monday night
with mid to upper 50s anticipated over inland locations and low to
mid 60s closer to the coast. Mostly sunny conditions Monday will
help afternoon temperatures rise to near 80 along the coast and low
to mid 80s inland. /08

&&

.EXTENDED TERM /Tuesday Through Friday/...For the extended
portion of the forecast, an active upper pattern over the northern
Conus/Canada continues to create a challenging forecast. Upper lows
over the northeastern and northwestern Conus meander and wobble
around, bending and shifting north/south west-east zonal upper flow
over the southern half of the Conus. A semi-stationary cold front
stalls over the forecast area. The result is periods of isentropic
upglide created showers and thunderstorms through the week until a
stronger passing shortwave trough moves over the Southeast, with a
northerly surge moving the front stalled along the coast south over
the central Gulf. Timing/strength of the passing shortwaves have
been inconsistent, along with where the weak front moving to the
coast stalls. High temperatures bounce around seasonal norms through
the Extended, with the latest guidance advertising a few degrees
above or below normal. Low temperatures remain generally above with
moisture levels remaining high combined with weak upper level
subsidence. /16

&&

.MARINE...A moderate to strong onshore flow is expected to
continue through Saturday ahead of an approaching storm system and
cold front. A significant squall line of thunderstorms will
advance across the marine area this morning. Strong to severe wind
gusts, hail, frequent lightning, and very heavy rain will
accompany the intense line of storms. The onshore flow becomes
light to moderate Saturday night then switches to the northwest on
Sunday as the front moves through. Small Craft Advisories remain
in effect through Saturday afternoon. /08

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      78  58  80  54  81  60  79  61 / 100  20  10   0  10  20  50  30
Pensacola   76  64  80  58  81  63  80  65 / 100  30  20   0  10  20  50  30
Destin      74  65  77  61  78  64  77  65 /  90  30  20   0  10  10  40  30
Evergreen   78  59  82  51  86  57  84  60 / 100  20  10   0  10  10  40  30
Waynesboro  78  52  77  50  81  55  79  57 /  80  10  10   0  10  10  40  30
Camden      76  55  77  50  83  55  81  57 / 100  20  10   0   0  10  30  30
Crestview   74  60  80  49  83  55  81  61 / 100  30  20   0  10  10  40  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Sunday afternoon for ALZ265-266.

     High Surf Advisory until 7 AM CDT Sunday for ALZ265-266.

FL...High Rip Current Risk through Sunday afternoon for FLZ202-204-
     206.

     High Surf Advisory until 7 AM CDT Sunday for FLZ202-204-206.

MS...None.
GM...Small Craft Advisory until 4 PM CDT this afternoon for GMZ631-
     632-650-655.

     Small Craft Advisory until 7 PM CDT this evening for GMZ670-675.

&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Local storm report, Apr 10, 7:04 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
704 AM CDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 AM     MARINE TSTM WIND 1 E GULF BREEZE         30.36N 87.16W
04/10/2021  M42 MPH          SANTA ROSA         FL   MESONET

            MARINE THUNDERSTORM WIND GUST OF 42 MPH AT
            THE WEATHERFLOW STATION (XGBZ) IN GULF
            BREEZE.

&&

MB
Local storm report, Apr 10, 7:13 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
713 AM CDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 AM     MARINE TSTM WIND 5 ENE ORIOLE BEACH      30.39N 87.01W
04/10/2021  M42 MPH          SANTA ROSA         FL   MESONET

            MARINE THUNDERSTORM WIND GUST OF 42 MPH AT
            THE WEATHERSTEM SITE IN ORIOLE BEACH.

&&

MB
Local storm report, Apr 10, 7:16 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
716 AM CDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 AM     MARINE TSTM WIND BROOKLEY FIELD ASOS     30.62N 88.07W
04/10/2021  M40 MPH          MOBILE             AL   ASOS

            MARINE THUNDERSTORM WIND GUST OF 40 MPH AT
            THE ASOS SITE ON BROOKLEY FIELD.

&&

MB
Local storm report, Apr 10, 7:19 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
719 AM CDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     MARINE TSTM WIND 1 SW PENSACOLA          30.40N 87.21W
04/10/2021  M40 MPH          ESCAMBIA           FL   BUOY

            MARINE THUNDERSTORM WIND GUST OF 40 MPH AT
            THE BUOY STATION PCLF1 NEAR PENSACOLA, FL.

&&

MB
Local storm report, Apr 10, 7:20 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
720 AM CDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 AM     MARINE TSTM WIND 2 SSW BROOKLEY FIELD AS 30.58N 88.07W
04/10/2021  M39 MPH          MOBILE             AL   MESONET

            MARINE THUNDERSTORM WIND GUST OF 39 MPH AT
            THE WEATHERFLOW STATION (XBUC) AT THE
            BUCCANEER YACHT CLUB.

&&

MB
Local storm report, Apr 10, 7:21 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
721 AM CDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 AM     MARINE TSTM WIND 1 ENE PINTO ISLAND      30.68N 88.01W
04/10/2021  M39 MPH          GMZ630             AL   MESONET

            MARINE THUNDERSTORM WIND GUST OF 39 MPH AT
            THE MESONET SITE ON PINTO ISLAND.

&&

MB

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 9:31 PM CDTRiver Flood WarningMOBMobile63 hr
Apr 10, 1:06 AM CDTSevere Thunderstorm WarningMOBChoctaw54 min
Apr 10, 1:15 AM CDTSevere Thunderstorm WarningMOBChoctaw, Washington45 min
Apr 10, 1:33 AM CDTSpecial Marine WarningMOB87 min
Apr 10, 1:58 AM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington, Wilcox62 min
Apr 10, 2:22 AM CDTSpecial Weather StatementMOBMobile68 min
Apr 10, 2:35 AM CDTSevere Thunderstorm WarningMOBMobile25 min
Apr 10, 2:43 AM CDTSevere Thunderstorm WarningMOBMobile17 min
Apr 10, 2:50 AM CDTSevere Thunderstorm WarningMOBBaldwin55 min
Apr 10, 2:59 AM CDTSevere Thunderstorm WarningMOBBaldwin, Butler, Clarke, Conecuh, Escambia, Mobile and 3 more61 min
Apr 10, 3:36 AM CDTSpecial Marine WarningMOB114 min
Apr 10, 3:53 AM CDTSevere Thunderstorm WarningMOBBaldwin, Butler, Conecuh, Covington, Escambia, Mobile and 2 more67 min
Apr 10, 4:07 AM CDTAreal Flood AdvisoryMOBBaldwin, Escambia, Mobile3 hr
Apr 10, 4:33 AM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Covington, Crenshaw, Escambia57 min
Apr 10, 4:53 AM CDTSevere Thunderstorm WarningMOBBaldwin, Covington, Escambia52 min
Apr 10, 5:10 AM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Apr 10, 5:28 AM CDTSpecial Marine WarningMOB2 hr
Apr 10, 5:40 AM CDTFlash Flood WarningMOBBaldwin6 hr
Apr 10, 5:44 AM CDTSevere Thunderstorm WarningMOBBaldwin, Covington, Escambia61 min
Apr 10, 5:53 AM CDTFlash Flood WarningMOBMobile6 hr
Apr 10, 6:04 AM CDTSpecial Marine WarningMOB86 min
Apr 10, 6:20 AM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile40 min
Apr 10, 6:48 AM CDTSpecial Marine WarningMOB87 min
Apr 10, 6:52 AM CDTSevere Thunderstorm WarningMOBBaldwin53 min
Apr 10, 7:12 AM CDTSpecial Marine WarningMOB63 min
Apr 10, 9:28 AM CDTRiver Flood WarningMOBBaldwin11 hr
Apr 10, 9:33 AM CDTRiver Flood WarningMOBBaldwin5 hr
Apr 10, 3:46 AM CDTSpecial Weather StatementMOBEscambia, Santa Rosa44 min
Apr 10, 4:30 AM CDTSpecial Weather StatementMOBOkaloosa45 min
Apr 10, 5:57 AM CDTTornado WarningMOBOkaloosa33 min
Apr 10, 6:18 AM CDTTornado WarningMOBOkaloosa12 min
Apr 10, 7:35 AM CDTSevere Thunderstorm WarningMOBOkaloosa, Santa Rosa41 min
Apr 10, 7:39 AM CDTFlash Flood WarningMOBOkaloosa5 hr
Apr 10, 9:38 AM CDTRiver Flood WarningMOBOkaloosa11 hr
Apr 10, 3:11 AM CDTSevere Thunderstorm WarningMOBGeorge, Stone37 min
Apr 10, 4:31 AM CDTAreal Flood AdvisoryMOBGeorge, Perry, Stone3 hr
Apr 10, 5:16 AM CDTFlash Flood WarningMOBGeorge, Perry, Stone4 hr

Nearby

Special Marine Warnings in Alabama, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.